Hail, Pike
- When
- November 21, 2:40 PM CST
- Where
- Pike County, Osyka
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.000, -90.500
Golfball size hail was observed on Interstate 55 at exit 1.
Isolated severe thunderstorms developed in an unstable atmosphere over southwest Mississippi as a weak disturbance and strong upper level jet affected the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Isolated severe thunderstorms developed in an unstable atmosphere over southwest Mississippi as a weak disturbance and strong upper level jet affected the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Nov 21, 4:12 AM CST, 10 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 412 AM CST WED NOV 21 2007 .SHORT TERM... WEAK UPPER LEVEL DISTURBANCE ASSOCIATED WITH EXIT REGION OF JET MAX THAT MOVED OUT OF NORTH MEXICO LAST NIGHT. THIS APPEARS TO BE INDUCING ISENTROPIC LIFT ALONG A WARM FRONTOGENETIC ZONE. THIS FEATURE IS MOVING RAPIDLY NORTHEAST AND SHOULD BE OUT OF THE FORECAST AREA BEFORE SUNRISE. MOST RAIN AMOUNTS WERE IN THE 0.10 TO 0.50 INCH RAIN. BEYOND THIS FEATURE...THE REST OF THE MORNING SHOULD BE ESSENTIALLY DRY AND MAY TAKE MAXIMUM DAYTIME HEATING AND PERHAPS LAKE AND GULF BREEZE BOUNDARIES TO PROVIDE FOCUS TODAY. COLD FRONT IS ON SCHEDULE TO MOVE THROUGH THE FORECAST AREA OVERNIGHT AND SHOULD ARRIVE IN THE BATON ROUGE METRO AROUND MIDNIGHT...CONTINUING THROUGH NEW ORLEANS METRO BY 3 AM AND MISSISSIPPI GULF COAST BY 5 AM. CURRENT FRONTAL POSITION EXTENDS FROM SPRINGFIELD MISSOURI TO NEAR ARDMORE OKLAHOMA AND MIDLAND- ODESSA TEXAS AREA...MOVING SOUTHEAST AROUND 15 MPH. THE FRONT IS DEPICTED WITH A 25 DEGREE F TEMPERATURE DROP WITHIN AN HOUR OF PASSAGE BUT THIS SHOULD MODERATE SOME UPON ARRIVAL DOWN HERE. RAN MODEL SOUNDINGS THROUGH CHAP PROGRAM FOR SEVERITY INDICATIONS. THIS BEST THAT COULD BE MUSTERED WAS MARGINALLY STRONG WIND GUSTS WITH CONVECTION IN THE 35 TO 45 MPH RANGE. OTHERWISE...ORGANIZED SEVERE THUNDERSTORMS ARE NOT ANTICIPATED WITH THIS PARTICULAR EVENT. .LONG TERM... MODELS CONTINUE TO SHOW A STRONGLY NEGATIVE TILT SYSTEM MOVING ALONG OR BELOW 30N LATITUDE ACROSS NORTH MEXICO/TEXAS BEFORE TURNING NORTHWARD OVER LOUISIANA MONDAY. THIS SYSTEM WILL LIKELY PRODUCE SEVERE THUNDERSTORMS IN THE FORM OF A SQUALL LINE AND SOME ROGUE SUPERCELLS FOR TORNADO DEVELOPMENT IF LOW LEVEL MOISTURE BECOMES SURFACE BASED...AS IT APPEARS IT SHOULD. WIDESPREAD HEAVY RAINS LOOK REASONABLE AS WELL WITH A TAP OF MOISTURE FROM THE TROPICS TO FUEL THE SYSTEM. WILL NOT INCLUDE SEVERE WORDING IN ZONES AT THIS TIME BUT WILL HIGHLIGHT IN HAZARDOUS WEATHER OUTLOOK IN COORDINATION WITH STORM PREDICTION CENTER DAY 4-8 CONVECTIVE OUTLOOK. STILL FEEL THERE MAY BE SOME TIMING DIFFERENCES...PERHAPS LATER THAN MODEL INDICATED BUT MODELS HAVE ESTABLISHED SOME RUN- TO-RUN CONSISTENCY THUSFAR WITH THIS WEEKEND/MONDAY SYSTEM. && .AVIATION... VFR CONDITIONS THIS MORNING WILL BE REDUCED TO MVFR CEILINGS LATER THIS MORNING AND REMAINDER OF TODAY AND TONIGHT AT ALL CWA TERMINALS. KMCB CURRENTLY HAS LIFR CEILING THAT MAY BE TEMPORARY FOR THE NEXT HOUR OR TWO BEFORE BREAKING TO MVFR LEVELS. COLD FRONTAL PASSAGE APPEARS TO BE AROUND 06Z AT KBTR AND KMCB...08Z KMSY AND 0930-1000Z KGPT. LLWS CAN BE EXPECTED WITH THIS FRONTAL PASSAGE IN THE LOWER 1KFT THURSDAY MORNING. && .MARINE... SMALL CRAFT ADVISORY WILL BE REQUIRED FOR THURSDAY AND FRIDAY AS COLD AIR PUSHES INTO NORTH GULF. && .PRELIMINARY POINT TEMPS/POPS... MCB 77 52 55 37 / 60 60 20 10 BTR 78 54 57 39 / 50 60 20 10 MSY 79 59 64 45 / 50 50 30 10 GPT 77 58 64 40 / 50 50 30 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 205 PM CST WED NOV 21 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-221200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 205 PM CST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND BECOME MORE NUMEROUS TONIGHT IN ADVANCE OF AN APPROACHING STRONG COLD FRONT. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING MAINLY ACROSS THOSE AREAS OF SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA LOCATED TO THE WEST OF INTERSTATE 55 AND TO THE NORTH OF INTERSTATES 10 AND 12. THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL END WITH FRONTAL PASSAGE EARLY THURSDAY MORNING. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE COASTAL WATERS THURSDAY AND FRIDAY. A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP IN THE WEST GULF LATE SATURDAY OR EARLY SUNDAY AND MOVE NORTHWARD INTO LOUISIANA AS A STRONG STORM SYSTEM SUNDAY NIGHT AND EARLY MONDAY. SEVERE THUNDERSTORMS ARE POSSIBLE FROM SUNDAY AFTERNOON INTO EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. EMERGENCY MANAGERS ARE URGED TO STAY ABREAST OF THE FORECASTS CONCERNING THE LOW PRESSURE SYSTEM AND POSSIBLE SEVERE STORMS SUNDAY THROUGH MONDAY. IF THE WEATHER PATTERN DEVELOPS AS INDICATED IN CURRENT WEATHER MODELS... THEN A SIGNIFICANT SEVERE WEATHER EVENT MAY RESULT. ACTIVATION OF STORM SPOTTERS AND EMERGENCY OPERATIONS MAY BE REQUIRED SUNDAY NIGHT OR MONDAY.
The national radar mosaic for the moment the first event began.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
Golfball size hail was observed on Interstate 55 at exit 1.
Penny size hail covered the ground.
Several trees were blown down.
Several trees were blown down along HIghway 48.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, November 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 66220, 66219, 66217, 66218.